I am also not a doctor, but this is my thought. I think the back-valves in the piping from the kidneys to the bladder are swollen from the BCG treatment and not working. When you are urinating there is a back flow/pressure to your kidneys causing the pain. That is my 2 cents. I did experience something similar, but after treatment with Mitomycin, administered the same way as BCG.
Sorry you are having such pain. While none of us are doctors I doubt the BCG is affecting the kidneys as I haven't heard anyone else with this problem on the board but, anything is possible. Have you been checked for a possible kidney infection?
DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
Thank you for your reply. My wife and I have a plan and questions every time we see him but there is a language barrier. I'm not sure if it's because we struggle to understand him or if he struggles to understand us. What I am going through should be routine for him and there shouldn't be anything I ask stump him. we will try again when I get to see him again after his Christmas vacation. I have a shoulder surgery 1/4/16 and have already put it off once but this is a work injury and I need it fixed so when this is over I can get back to work, Alan
Unfortunately, these are questions only your urologist can really answer. You might want to sit down with him (again) and clear the air a bit. By explaining that your were WORRIED AND UPSET and that you are now CALMED DOWN (whether you really are or not perhaps you can get some better answers.
Please let us know what happens....
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society